Can I Pill Cause Missed Period?

Contraceptive pills

Yes, taking emergency contraception, such as the “morning-after pill” (like Plan B or other emergency contraceptive pills), can potentially cause changes in the menstrual cycle, including a missed period or a delay in the next menstrual period.

Emergency contraceptive pills contain hormones (levonorgestrel or ulipristal acetate) that work by preventing or delaying ovulation or interfering with fertilization. These hormones can temporarily disrupt the normal hormonal balance in the body, which might affect the timing of the menstrual cycle.

Some individuals who take emergency contraception may experience changes in their menstrual cycle, such as:

  • Early or delayed menstrual period: The next menstrual period might arrive earlier or later than expected after taking emergency contraception.
  • Heavier or lighter bleeding: The menstrual flow might be heavier or lighter than usual.
  • Missed period: Some individuals might experience a delay in their menstrual period, leading to a missed period or irregular bleeding.

These changes in the menstrual cycle following the use of emergency contraception are generally considered normal and are usually temporary. However, if someone experiences significant or prolonged changes in their menstrual cycle, especially if they miss more than one period or have concerns about pregnancy, it’s advisable to consult a healthcare professional for further evaluation and guidance.

It’s important to note that emergency contraception is not intended for regular use as a primary form of birth control and should be used sparingly. Using a regular and reliable form of contraception, such as birth control pills, condoms, or other methods, is recommended for ongoing pregnancy prevention.

  • Recent Posts

  • Categories

  • Archives

  • Tags